Numerical Simulations of the Improved Boussinesq Equation


IRK D., Dag İ.

NUMERICAL METHODS FOR PARTIAL DIFFERENTIAL EQUATIONS, vol.26, no.6, pp.1316-1327, 2010 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 26 Issue: 6
  • Publication Date: 2010
  • Doi Number: 10.1002/num.20492
  • Journal Name: NUMERICAL METHODS FOR PARTIAL DIFFERENTIAL EQUATIONS
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1316-1327
  • Keywords: finite difference method, finite element method, improved Boussinesq equation, soliton, SCHEME
  • Eskisehir Osmangazi University Affiliated: Yes

Abstract

In this study, numerical simulations of the improved Boussinesq equation are obtained using two finite difference schemes and two finite element methods, based on the second-and third-order time discretization. The methods are tested on the problems of propagation of a soliton and interaction of two solitons. After the L(infinity) error norm is used to measure differences between the exact and numerical solutions, the results obtained by the proposed methods are compared with recently published results. (C) 2009 Wiley Periodicals, Inc. Numer Methods Partial Differential Eq 26: 1316-1327, 2010